MAUDE Adverse Event Report: MALLINCKRODT MEDICAL MALLINCKRODT; TUBE, TRACHEAL (W/WO CONNECTOR)

MALLINCKRODT MEDICAL MALLINCKRODT; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 110875
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Extubate (2402)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the unit's cuff was leaking.The patient was re-intubated.
 
Additional Manufacturer Narrative
One sample returned for evaluation.Visual examination of the returned unit shows a yellowish sticky substance on the tubing from the depth mark to the connector which is not from our manufacturing facility.An attempt was made to inflate the returned unit using the parameters set out but the cuff failed to remain inflated.The returned sample was leak tested under water and leakage was detected from the cuff body.Further examination of the cuff shows a jagged c shaped cut to the cuff.This type of damage is indicative of the cuff coming in contact with a sharp utensil or object.The single wall thickness of the cuff was measured away from the damaged area and found to meet the blueprint specifications.The reported defect could be detected on the unit returned for evaluation.All of our seal guard icu evac products undergo a four hour inflate/deflate test prior to release and it is at this stage of the process that any defects are removed from the lot.The damage detected on the unit returned for evaluation would not have passed this inspection.The most probable root cause of this reported defect is the cuff coming in contact with a sharp utensil or object.Various bony anatomical structures (e.G.Teeth, turbinates) within the intubation routes or any intubation tools with sharp surfaces present a threat to maintaining cuff integrity.Care should be taken to avoid damaging the ultrathin-walled cuff during insertion, subjecting the patient to reinsertion of another device.Do not use if cuff is damaged.Information has been added to the database and trends will continue to be monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MALLINCKRODT
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
MDR Report Key8281780
Report Number8020889-2019-00009
Device Sequence Number19194725
Product Code BTR
UDI-Device Identifier10884521068223
UDI-Public10884521068223
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K082520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number110875
Device Catalogue Number110875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;